Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 250, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 7, 2000, 12:18 AM CDT for Clark County, Crawford County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 7, 2000, 12:18 AM CDT (05:18 UTC)
- Expired
- Aug 7, 2000, 1:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clark County, IL, Crawford County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1991 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 070520 SVRSPI ILC023-033-070600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1218 AM CDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLARK COUNTY IN EAST CENTRAL ILLINOIS NORTHERN CRAWFORD COUNTY IN SOUTHEAST ILLINOIS * UNTIL 100 AM CDT * AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM DEVELOPED 5 MILES NORTHWEST OF ANNAPOLIS...OR ABOUT 15 MILES NORTHWEST OF ROBINSON...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ANNAPOLIS ORANGE WEST UNION HUTSONVILLE WEST YORK THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3925 8800 3914 8795 3908 8762 3931 8762 KMH NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:40 PM CDT, 9 hours 38 minutes earlier.
Area forecast discussion, Aug 6, 2:40 PM CDT, 9 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 240 PM CDT SUN AUG 6 2000 FORECAST PROBLEMS INCLUDE TIMING AND INTENSITY OF CONVECTION TONIGHT THROUGH TUESDAY. 19Z SATELLITE AND 88D PICS SHOW A LARGE AREA OF TSRA MOVING INTO WEST CENTRAL IL WITH A FEW EMBEDDED STRONGER STORMS. AT THE SAME TIME A DEVELOPING LINE OF CONVECTION FROM SOUTH CENTRAL WISCONSIN ACROSS NORTHWEST IL INTO EAST CENTRAL IOWA CONTINUES TO MOVE EAST. THIS ACTIVITY IS UNDER THE FAVORABLE RIGHT REAR QUAD OF AN 80+ KT JETSTREAM. AIR OVER CENTRAL ILLINOIS IS MOIST AND VERY UNSTABLE WITH LIS -5 TO -10...CAPES PROGGED TO AROUND 4000...SFC DEW POINTS IN THE MID TO UPPER 70S AND TEMPS APPROACHING 90 DEGREES. EVERYTHING IN PLACE FOR TSRA OVER MOST OF THE CFWA THIS AFTERNOON INTO TONIGHT. UNIDIRECTIONAL WIND FLOW ALOFT INDICATES MAINLY SQUALL LINE FORMATION WITH DAMAGING WINDS AND POSSIBLE LARGE HAIL AS PER SPCS DISCUSSION. LEANING TOWARD ETA MODEL SOLUTION. TIMED CROSS SECTIONS ACROSS THE AREA INDICATING DRYING AND STABILIZATION ACROSS CENTRAL IL DURING THE DAY MONDAY. WILL PROBABLY STILL KEEP A 30 PERCENT POP FOR MONDAY. NEXT SHORT WAVE FROM THE NORTHWEST TO TRIGGER ANOTHER ROUND OF TSRA LATE MONDAY NIGHT INTO TUESDAY. A SEVERE THUNDERSTORM WATCH CURRENTLY ACROSS EXTREME NORTHWEST COUNTIES OF CWA WITH SPC CONSIDERING ANOTHER ONE WILL BE NEEDED SOUTH OF CURRENT BOX WHICH WOULD PROBABLY ENCOMPASS REST OF THE ILX CWA. LIKELY TO BE ISSUED RIGHT AROUND FCST TIME AT 4 PM. EXTENDED OUTLOOK. CHARTS SHOW ANOTHER COLD FRONT DROPPING SOUTHEAST FROM CANADA WITH THE FRONT REACHING CENTRAL IL WEDNESDAY AND HANGING UP ACROSS THE AREA THURSDAY. THE FRONT FINALLY MOVES TO SOUTHERN IL ON FRI. PRECIPITATION INDICATED FOR WED AND THU THEN DRY FRIDAY. TEMPS INDICATED TO BE NEAR NORMAL IN THE MID 80S ALL THREE DAYS. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI BB 071/091 072/089 070 33633 PIA BB 070/090 071/088 068 33644 DEC BB 070/090 071/089 070 33633 CMI BB 070/088 071/089 070 33643 MTO BB 072/089 072/089 071 33643 LWV BB 073/090 073/090 071 33543 .ILX...NONE. PALMER
In the hours before
Local storm report, Aug 6, 9:43 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
943 PM CDT SUN AUG 6 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM 4 W MATTOON IL 1.00 INCH HAIL
08/06/00 COLES FROM MATTON ESDA.
0918 PM 3 NW BUSHTON IL .75 INCH HAIL
08/06/00 COLES FROM COLES COUNTY ESDA.
0925 PM 5 W CHARLESTON IL 60 MPH TSTM WIND GUST
08/06/00 COLES 60 MPH WIND GUST FROM
THUNDERSTORM AT THE COLES
COUNTYL AIRPORT. REPORTED BY
THE AIRPORT FIRE
DEPARTMENT.
GOETSCHLocal storm report, Aug 6, 9:59 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
959 PM CDT SUN AUG 6 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM CHARLESTON IL WIND DAMAGE
08/06/00 COLES POWER LINES BLOWN DOWN.
FROM COLES COUNTY ESDA.
0920 PM MATTOON IL WIND DAMAGE
08/06/00 COLES POWER LINES BLOWN DOWN.
FROM COLES COUNTY ESDA.
0934 PM 1 N KANSAS IL WIND DAMAGE
08/06/00 EDGAR TREE BLOWN DOW@N. FROM
COUNTY SHERIFF.
GOETSCHSpecial weather statement, Aug 6, 10:04 PM CDT, 2 hours 14 minutes before
ILZ045-046-054>057-061-070330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1004 PM CDT SUN AUG 6 2000 ...SEVERE THUNDERSTORM WATCH 651 HAS EXPIRED... THE SEVERE THUNDERSTORM WATCH FOR CHAMPAIGN...VERMILION...SHELBY... MOULTRIE...DOUGLAS...EDGAR AND COLES COUNTIES HAS EXPIRED. HOWEVER...STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA FROM VANDALIA TO PARIS THROUGH MIDNIGHT...SO BE ON THE LOOK OUT FOR SEVERE WEATHER AND LISTEN TO NOAA WEATHER RADIO FOR FURTHER UPDATES ON THIS SITUATION. BYRD
Local storm report, Aug 6, 10:20 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1020 PM CDT SUN AUG 6 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0922 PM 2 NE MATTOON IL WIND DAMAGE
08/06/00 COLES POWER LINES BLOWN DOWN AND
6 INCH DIAMETER TREE LIMBS
DOWN. FROM MATTOON ESDA.
1000 PM PARIS IL WIND DAMAGE
08/06/00 EDGAR POWER LINES BLOWN DOWN IN
PARIS. A TREE WAS ALSO
BLOWN DOWN ON ROUTE 150. IN
ADDITION...MANY OTHER
REPORTS OF TREES AND POWER
LINES BLOWN DOWN ACROSS THE
{ COUNTY WERE REPORTED. FROM
COUNTY SHERIFF AND ESDA.
GOETSCHLocal storm report, Aug 6, 11:25 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1125 PM CDT SUN AUG 6 2000
...THIS IS A TOTAL SUMMARY OF ALL REPORTS RECEIVED
SO FAR FOR THE 8/6/00 EVENT...
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM GALESBURG IL WIND DAMAGE
08/06/00 KNOX BETWEEN 245 AND 308
PM...TREES WERE REPORTED
BLOWN DOWN ON SEMINARY
STREET. A TREE ON A CAR
NEAR MCKNIGHT AND MCLURE
STREETS...POWER LINES DOWN
ON MAPLE AVE...AND OTHER
LIMBS DOWN. FROM KNOX
COUNTY ESDA REPORT SUMMARY.
0245 PM KNOXVILLE IL WIND DAMAGE
08/06/00 KNOX TENT BLOWN OVER AT COUNTY
FAIR. FROM COUNTY SHERIFF.
0305 PM ELMWOOD IL WIND DAMAGE
08/06/00 PEORIA 1 TREE WAS BLOWN DOWN.
REPORTED BY COUNTY SHERIFF.
0305 PM 3 S LAURA IL WIND DAMAGE
08/06/00 PEORIA FROM 305 TO 310 PM...A 2.5
FOOT DIAMETER MAPLE TREE
WAS BROKEN OFF AT THE
GROUND AT THE INTERSECTION
OF ROUTE 150 AND ROUTE 78.
ALSO SHINGLES WERE BLOWN
OFF GARAGE. FROM PEORIA
COUNTY ESDA SUMMARY REPORT.
0327 PM TOULON IL WIND DAMAGE
08/06/00 STARK 2 FOOT DIAMETER TREES
BLOWN DOWN. FROM COUNTY
ESDA.
0330 PM HENRY IL WIND DAMAGE
08/06/00 MARSHALL *** 1 INJ ***
BOAT SUNK IN HENRY HARBOR
DUE TO WIND. 8 YEAR OLD
GIRL SUFFERED BROKEN LEG
DUE TO TREE LIMBS FALLING
ON HER. LIMBS DOWN ACROSS
TOWN OF HENRY. TREES AND
POWER LINES ALSO DOWN OVER
OTHER PARTS OF COUNTY. FROM
MARSHALL COUNTY ESDA.
0905 PM 1 S SULLIVAN IL .75 INCH HAIL
08/06/00 MOULTRIE ALSO TREES BLOWN DOWN 5
MILES WEST OF SULLIVAN.
FROM NWS COOP OBSERVER.
0915 PM 4 W MATTOON IL 1.00 INCH HAIL
08/06/00 COLES FROM MATTON ESDA.
0918 PM 3 NW BUSHTON IL .75 INCH HAIL
08/06/00 COLES FROM COLES COUNTY ESDA.
0920 PM 2 NE MATTOON IL WIND DAMAGE
08/06/00 COLES POWER LINES BLOWN DOWN AND
6 INCH DIAMETER TREE LIMBS
DOWN. FROM MATTOON ESDA.
0920 PM MATTOON IL WIND DAMAGE
08/06/00 COLES POWER LINES BLOWN DOWN.
FROM COLES COUNTY ESDA.
0925 PM 5 W CHARLESTON IL 60 MPH TSTM WIND GUST
08/06/00 COLES 60 MPH WIND GUST FROM
THUNDERSTORM AT THE COLES
COUNTY AIRPORT. REPORTED BY
THE AIRPORT FIRE
DEPARTMENT.
0930 PM CHARLESTON IL WIND DAMAGE
08/06/00 COLES POWER LINES BLOWN DOWN.
FROM COLES COUNTY ESDA.
0934 PM 1 N KANSAS IL WIND DAMAGE
08/06/00 EDGAR TREE BLOWN DOWN. FROM
COUNTY SHERIFF.
1000 PM PARIS IL WIND DAMAGE
08/06/00 EDGAR POWER LINES BLOWN DOWNIN
PARIS. TREE ALSO BLOWN DOWN
ON ROUTE 150. IN
ADDITION...MANY OTHER
REPORTS OF TREES AND POWER
LINES BLOWN DOWN ACROSS THE
COUNTY WERE REPORTED. FROM
COUNTY SHERIFF AND ESDA.
1030 PM ALTAMONT IL WIND DAMAGE
08/06/00 EFFINGHAM LIMBS WERE REPORTED BLOWN
DOWN OVER MANY AREAS OF THE
COUNTY. POWER LINES WERE
BLOWN DOWN IN ALTMONT. FROM
COUNTY SHERIFF.
1040 PM HIDALGO IL WIND DAMAGE
08/06/00 JASPER TREES AND POWER LINES WERE
s BLOWN DOWN IN HIDALGO AND
ACROSS THE NORTHERN PART OF
THE COUNTY. FROM SHERIFF.
GOETSCHLocal storm report, Aug 7, 12:11 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1211 AM CDT MON AUG 7 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 PM ROBINSON IL WIND DAMAGE
08/06/00 CRAWFORD SEVERAL TREES BLOWN
DOWN (ESDA)
BYRDThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:16 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 59 min |
| Aug 6, 8:27 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie | 48 min |
| Aug 6, 9:17 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 43 min |
| Aug 6, 9:30 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 60 min |
| Aug 6, 10:22 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Jasper | 53 min |
| Aug 6, 10:58 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 62 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.